Last reply 3 years ago
Derealization Sertraline (Zoloft,Lustral

Hello everyone

I’m now a bit lost with something & I’m hoping I’m not alone!

I’ve been taking Sertraline (i,e, Zoloft or Lustral) for just over a year now (I was suffering from severe depression/suicidal thoughts. Probably due to my MS/Rebif).
It worked great for the 1st 6 months. It still works for my depression but for the past 5 or 6 months, I’ve been feeling disconnected from reality & my body, as if I’m just “not here”. I didn’t understand it at first but found that’s its called derealization/depersonalization. And I know that I don’t want to live like this.

I recently spoke to my doctor about this, and he told me to switch to Escitalopram (i.e. Lexapro or Cipralex), but I’m worried that I’ll still have that side effect (derealization, etc) with this too, and also that this may be messing up my nervous system in the long run.

Have any of you gone through a similar feeling with either Sertraline or Escitalopram? And what did you do?

Thank you so much 🙂 🙂

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
3 years ago

@sunflower00 , I can understand your concern. But, we have to place our trust in the medical profession and believe that they are looking after us.

Follow the Doctor’s advice, but keep talking to them to ensure that you both agree that things are improving.


cameron
3 years ago

Would it be worth looking up websites the equivalent of this one for mental health? I would have thought there would be plenty people who’ve experienced this. Failing that, I expect there are helplines you could access (again, on the mental health side). It always helps to have a range of views, doesn’t it?.


us-emma
3 years ago

We cannot really know what reaction we will have to these drugs. The closest approximation might be if a sibling has had success with one but that still didn’t work for me. My sister takes Zoloft but I cannot tolerate any in the class.

I agree with @stumbler and go with you doc on this. I would add to monitor thyself closely re the known side effects of the particular drug. If you are living with someone discuss it with them and ask for their monitoring help.

All these drug cause Major psychedelic dreams for me- scary ones and that is not even the most common effect, just one I get. At the time I chose to deal with pain (reason drug was given) than the side effects. I hope you find one that helps you.

🙂

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.